Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Classification of continuous flows on 2-manifolds

Author: Dean A. Neumann
Journal: Proc. Amer. Math. Soc. 48 (1975), 73-81
MathSciNet review: 0356138
Full-text PDF

Abstract | References | Additional Information

Abstract: We prove that a continuous flow with isolated critical points on an arbitrary $ 2$-manifold is determined up to topological equivalence by its separatrix configuration.

References [Enhancements On Off] (What's this?)

  • [1] N. P. Bhatia and G. P. Szegö, Stability theory of dynamical systems, Die Grundlehren der math. Wissenschaften, Band 161, Springer-Verlag, New York and Berlin, 1970. MR 44 #7077. MR 0289890 (44:7077)
  • [2] O. Hájek, Sections of dynamical systems in $ {E^2}$, Czechoslovak Math. J. 15 (90) (1965), 205-211. MR 31 #456. MR 0176181 (31:456)
  • [3] L. Markus, Global structure of ordinary differential equations in the plane, Trans. Amer. Math. Soc. 76 (1954), 127-148. MR 15, 704. MR 0060657 (15:704a)

Additional Information

Keywords: Flows on $ 2$-manifolds, separatrices
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society